I had a TT in Jan. for big nodules that were on both sides. The TT was fine and all was benign. I had no previous problems with thyroid and have been on a rollercoaster ever since the operation. My Endo. started me on 175 Synthroid but was over medicated and taken to 150. On my last visit he did a physical exam and said physically I was fine then my blood test came back and still shows overmedication. He lowered my dose to 137. I explained to him that I was so tired that I couldn't exercise and that my muscles had wasted away so fast and that some days I can't sleep and others I feel like I have taken a big tranquilizer. His answer was "I don't know" and suggested that I go to my general dr. to see what else was wrong with me. I am furious and confused he had no other advise for me and when asked what else could be wrong, said "I don't know". Previous to Jan. I was an extremely active person in sports (four - five times a week in vigorous sports) and life and now I wake wondeing what the day will bring health wise. My question to you is - is this rollercoaster normal and if I am okay after the physical exam (thyroid wise) should I assume it is something else other than thyroid even though my numbers are so out of wack? It seems that with my height and weight I should be on a higher dose but so far on the 137 my symptoms are even more pronounced than the other doses (it's only been 2 1/2 weeks). My number are these: This is my last blood test but these numbers have been the same since Feb. with 3 previous blood tests. I am 43, 200 lb. woman. 5'10"
Last blood test on 9/5/07:
TSH: 0.017 (0.350 - 5.5)
Tyroxine (T4) 14.4 (4.5 - 12.0)
T3 Uptake: 24 (24-39)
Free Thyroxine Index 3.5 (1.2 - 4.9)
Triiodothyronine (T3) 191 (85-205)
Your labs show hyperthyroidism -- too much synthroid -- this can be associated with insomnia nad muscle wasting. Would continue to decrease the dose to target a TSH around 1.0. At that point, could also consider combining synthroid with cytomel (ie, T4/T3 combination therapy). But it's also important to look into other, non-thyroid issues. Would also test prolactin as a screen for pituitary problems (not likely this issue here, but worth testing).
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.